MAUDE Adverse Event Report: AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE

AV-ASAHI ASAHI SION BLUE PTCA GUIDE WIRE
Catalog Number AHW14R004S
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/13/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.The analysis was performed by asahi intecc.Co.Ltd: the device was returned for analysis.The coil wire of sion blue was found fractured.The reported difficulty to remove could not be replicated in a testing environment due to the condition of the returned device.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The device is manufactured by asahi intecc.Co.Ltd.(b)(4).Abbott vascular distributes the device and is responsible for mdr reporting.
 
Event or Problem Description
It was reported that the procedure was to treat a chronic total occlusion (cto) lesion in the mildly tortuous, heavily calcified, distal circumflex (cx) coronary artery.A sion blue guide wire was selected for the procedure.A non-abbott microcatheter was advanced over the guide wire and while trying to cross the lesion resistance was felt with the guide wire.An un successful attempt was made to withdraw the microcatheter from the anatomy over the guide wire.Therefore, the guide wire and the microcatheter were removed from the anatomy as a unit.Upon removal from the anatomy, an unsuccessful attempt was made to withdraw the guide wire from the microcatheter and it was found that the guide wire was stuck inside the microcatheter.A new sion blue guide wire and microcatheter were advanced to the lesion and due to the severity of the lesion, would not cross.The procedure was stopped at that point.The patient was discharged after a normal recovery time.A decision will be made later as to whether to bring the patient back for another procedure.No additional information provided.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI SION BLUE PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key7212717
Report Number3003775027-2018-00022
Device Sequence Number10790901
Product Code DQX
UDI-Device Identifier04547327086226
UDI-Public04547327086226
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K100578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Catalogue NumberAHW14R004S
Device Lot Number170626A011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/25/2017
Initial Date Received by Manufacturer 01/13/2018
Supplement Date Received by Manufacturer01/13/2018
Initial Report FDA Received Date01/23/2018
Supplement Report FDA Received Date01/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER: CORSAIR PRO
Patient Age58 YR
Patient Weight61